MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ FLUID THIOGLYCOLLATE MEDIUM; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ FLUID THIOGLYCOLLATE MEDIUM; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221196
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd bbl¿ fluid thioglycollate medium had noticed a growth in the tube after inoculation.There was no report of impact to patient or user.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.D.9:device eval by manufacturer? yes.D9: returned to manufacturer on: 2024-april-14th.H.6 investigation summary: this memo is to summarize findings regarding the complaint related to catalog number 221196, tube ftm 8ml k 100 ea, batch number 3221340, and bd complaint number (b)(4) for contamination.Material 221196 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The media is dispensed into bottles; caps are applied manually then torqued by machine per a standard operating procedure (sop).The bottles are then labeled and terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, bottles are packaged into final shipping configurations.The batch history record review for batch 3221340 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torquing, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr was reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch for contamination.Retention samples from batch 3221340 (10 tubes) were available for inspection.There were 0/10 tubes observed with contamination in the retention samples.Two retention tubes were placed into incubation to test for contamination.One tube was placed into the 20 to 25 degrees celsius incubator and one tube was placed into the 33 to 37 degree celsius incubator.At fourteen days incubation, there was no growth in the incubated retention tubes.There was one photo received 3221340 to assist in the investigation.One tube in the photo a showed a white ring around what seems to be the inside of the tube.Both tubes batch 3221340 dark brown layer at top of the tube and hazy amber layer on the bottom.Five tubes were returned with returns for one other batch in a box with foam padding and ice packs and bubble wrap.The five returned tubes were incubated at 33-37 degree celsius for fourteen days.At day fourteen, there was no growth observed in any five returned tubes.One tube showed the front label of a turbid tube of media: no batch number visible on the label.Five returned tubes were received for investigation of this batch in a box with foam padding with returns for one other batch.The five returned tubes were incubated at 33 to 37 degrees celsius.At fourteen days there was 0/5 growth in the returned samples.This complaint can be confirmed for appearance per photos submitted.This complaint cannot be confirmed for contamination.According to the coa for this product, the broth appearance is light yellow to medium tan, yellow, clear to trace hazy.No complaint trends have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for appearance and contamination.
 
Event or Problem Description

Brand Name
BD BBL¿ FLUID THIOGLYCOLLATE MEDIUM
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18428520
Report Number1119779-2023-01461
Device Sequence Number7743789
Product Code JSG
UDI-Device Identifier30382902211960
UDI-Public(01)30382902211960
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/06/2024
Device Catalogue Number221196
Device Lot Number3221340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown